Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Have osteoporosis of hip and spine. Could I take advil in combination with the hydrocodon-acetaminophen?

Apr 2014
User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 6304 Questions
I fell and hurt my back. X-rays of the spine and pelvis show no breaks or fracture, but I am having lots of pain. I do have osteoporosis of the hip and spine. The pain is the worst when I first get up in the morning. It is centered right around my tail bone. My doctor gave me hydrocodon-acetaminophen 5-300 to take twice a day. It does not seem to be helping. Can I take advil in combination with the hydrocodon-acetaminophen and see if that helps. I also have stage one primary billiary cirrhosis .
Posted Mon, 25 Nov 2013 in Brain and Spine
Answered by Dr. Indu Kumar 1 hour later
Brief Answer: Yes,you can take advil additionally. Detailed Answer: Hello Thanks for writing to XXXXXXX Yes,you can take advil additionally if hydrocodon-acetaminophen 5-300 combination is not working.You should additionally take tablet pantoprazole 40 mg once a day before food because advil may cause gastric irritation. Primarily you should take rest.It will give you a lot of relief. As you have pain in tail bone so X-ray of coccyx bone(lateral view)should be taken to exclude any fracture.It is separate view to assess coccyx bone.Coccyx bone is not properly assessed in X-ray of pelvis bone. If there is any fracture,it can be managed accordingly. Get well soon. Hope i have answered your query. Further queries are most welcome. Take Care Dr.Indu XXXXXXX
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor